I have been battling a headache since May, and last week we tried another medication to see if it would help. It did nothing for the headache, but it (temporarily) completely resolved my pouchitis symptoms. I took two doses 3 hours apart, and the PI symptoms resolved for about 22 hours.

The medication is called Frova, and it is not a benign drug, thus could not be used for long term PI treatment, but I wonder if anyone else has had this side effect or if it was just me? "Frovatriptan is in a class of medications called selective serotonin receptor agonists. It works by narrowing blood vessels in the brain." Any thoughts or theories?
Original Post
Sallie,
A lot of antidepressants work that way on pouches too...for some reason serotonin uptake meds do the trick (has your pouch been suffering mild depression? A severe break-up or job loss??? Smiler )...no to take this lightly but it is a fact...enjoy it while it lasts and if it is not a med that you can take long term then you may ask your pouch doc for a mild antidepressant and see if that works its magic on your pouch.
Sharon
Hi Sharon! Thanks for replying.

Actually I already take my "happy liquid" (aka Prozac, which is an SSRI- selective serotonin reuptake inhibitor) because it has the side effect of raising blood pressure, and I have a nasty case of orthostatic hypotension. There was a concern giving me both of these drugs that they might not play nicely together because of the different effects on serotonin.

And yes, my pouch has been quite jealous of all the attention my stomach has been getting, so like any 2 1/2 year old it has been throwing temper tantrums and acting out. My GI has suggested that we put it in time out, but my ostomy days were an absolute nightmare so I have resisted that idea. Razzer

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×